Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 3, 2024, 2:13 AM CDT for Okaloosa County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2024, 2:13 AM CDT (07:13 UTC)
- Expired
- Apr 3, 2024, 3:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
874
WWUS84 KMOB 030713
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
213 AM CDT Wed Apr 3 2024
FLZ205-206-030815-
Okaloosa Inland FL-Okaloosa Coastal FL-
213 AM CDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OKALOOSA COUNTY THROUGH
315 AM CDT...
At 213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Florala to 4 miles east of
Navarre Beach. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8688 3081 8639 3046 8639 3048 8628
3040 8628 3039 8629 3040 8630 3042 8631
3038 8633 3040 8639 3028 8639
TIME...MOT...LOC 0713Z 268DEG 22KT 3086 8632 3037 8679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 12:37 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 3, 12:37 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1237 AM CDT Wed Apr 3 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1237 AM CDT Wed Apr 3 2024
MVFR to LIFR conditions were noted across the area as a broken
line of showers and storms continues to push eastward over south
central Alabama and the northwest Florida Panhandle. Ceilings are
expected to begin lifting from west to east early this morning as
a cold front moves through the region with VFR conditions
persisting area-wide by early this afternoon. Breezy southwesterly
winds will also turn northwesterly behind the front early this
morning. Low level wind shear remains possible near the coast over
the next couple of hours. Northwesterly winds will remain gusty
through the day Wednesday and ease to around 5 to 10 knots
Wednesday evening. /14
&&
.PREV DISCUSSION... /issued 851 PM CDT Tue Apr 2 2024/
..New Mesoanalsis...
Mesoanalysis...
(Now through Thursday)
Issued at 851 PM CDT Tue Apr 2 2024
There remains a conditional threat for severe weather this
evening, with the greatest potential across interior southwest
and south-central Alabama. At this time, the best mid level height
falls lag just to the northwest of the ongoing weak, broken line
of storms. There remains a residual but weakening capping
inversion in place across the aforementioned interior areas which
is why storms have not intensified so far. Further south along the
coast, we are anticipating the capping inversion to remain firm
and more removed from the better large scale ascent to the north.
In these northern areas, there may be a few hours window where the
better ascent associated with greater height falls may overlap a
moderately conditionally unstable with CAPE values around 1500j/kg
and increasingly sheared air mass with elongating curved
hodographs. If this can occur, then storms would intensify and all
severe modes of severe weather would rapidly evolve and include
tornadoes, damaging winds, and large hail, would become possible.
Currently storms continue to struggle against the residual capping
inversion and have failed to intensify. Uncertainty remains
regarding whether the inversion can erode sufficiently to support
deepening convection. Again the greatest potential will remain
across our northern areas and would span from now through 1am.
There is the potential that all convection remains below severe
limits if the better large scale forcing lags the warm sector air
mass. Just a very conditional severe weather situation.
We will continue to monitor the evolution of storms closely and
provide additional updates to the AFD, social media, and NWS chat as
needed. /JLH
SHORT AND LONG TERM...
(Wednesday night through Monday)
Issued at 346 PM CDT Tue Apr 2 2024
Surface winds shift from westerly to northerly the latter half of
the week as a surface ridge to our west moves very slowly eastward
across our region. Large scale subsidence will bring cloudless skies
over our area as a large omega block setups over the central US.
Expect cool mornings to finish off the week with lows about 5 to 10
degrees below normal, ranging from the upper 30s northern zones to
the upper 40s near the coast. Expect mild afternoons with highs
about 2 to 7 degrees below normal, ranging from the upper 60s to mid
70s. We should see a slight uptick in temperatures along with a
return of isolated showers early next week as the omega block
pattern breaks down. A Moderate rip current risk on Thursday will
become Low through the remainder of the week. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 45 72 44 73 45 73 50 75 / 0 0 0 0 0 0 0 0
Pensacola 49 71 47 73 47 71 52 72 / 0 0 0 0 0 0 0 0
Destin 52 71 51 71 49 70 55 71 / 0 0 0 0 0 0 0 0
Evergreen 41 69 40 71 39 70 43 76 / 0 0 0 0 0 0 0 0
Waynesboro 41 69 40 71 41 71 46 78 / 0 0 0 0 0 0 0 0
Camden 43 67 40 67 38 67 44 75 / 0 0 0 0 0 0 0 0
Crestview 43 71 41 73 41 72 44 76 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for
GMZ630>632-634>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Apr 3, 12:11 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
1211 AM CDT Wed Apr 3 2024
ALZ055-056-059-262-FLZ201-030600-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Escambia Inland FL-
1211 AM CDT Wed Apr 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MONROE...NORTH
CENTRAL BALDWIN...ESCAMBIA...SOUTHERN CONECUH AND NORTHWESTERN
ESCAMBIA COUNTIES THROUGH 100 AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Atmore, moving northeast at 65 mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atmore, Brewton, Evergreen, McCullough, Uriah, Castleberry, I65 And
US 84, I65 And CR 1, I65 And AL 113, I65 And AL 21, and Poarch Creek
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.
&&
LAT...LON 3120 8673 3092 8764 3112 8778 3136 8745
3145 8685 3126 8670
TIME...MOT...LOC 0510Z 246DEG 55KT 3100 8756
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21/CLLSpecial weather statement, Apr 3, 12:27 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1227 AM CDT Wed Apr 3 2024
ALZ056>058-030600-
Conecuh AL-Butler AL-Crenshaw AL-
1227 AM CDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BUTLER...CRENSHAW
AND CENTRAL CONECUH COUNTIES THROUGH 100 AM CDT...
At 1226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sellers to 4 miles southwest of Highland Home
to 7 miles southeast of Greenville to 8 miles west of McKenzie.
Movement was east at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, Luverne, Georgiana, McKenzie, Rutledge, Glenwood, Petrey,
I65 And US 84, and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.
&&
LAT...LON 3161 8624 3152 8650 3152 8670 3146 8670
3143 8678 3139 8725 3159 8708 3173 8678
3190 8649 3197 8647 3197 8640 3205 8640
3205 8630 3197 8630 3196 8619 3189 8617
3179 8620 3179 8615 3167 8615
TIME...MOT...LOC 0526Z 252DEG 60KT 3207 8629 3190 8636 3174 8655 3155
8685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21/CLLSpecial weather statement, Apr 3, 12:45 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1245 AM CDT Wed Apr 3 2024
ALZ056>060-030630-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
1245 AM CDT Wed Apr 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTLER...SOUTHERN
CRENSHAW...NORTHEASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND NORTHERN
COVINGTON COUNTIES THROUGH 130 AM CDT...
At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Castleberry, or 12 miles northeast of Brewton,
moving northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andalusia, Brewton, Evergreen, Brantley, River Falls, Castleberry,
Red Level, Dozier, Heath, Gantt, Glenwood, and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.
&&
LAT...LON 3153 8616 3153 8620 3132 8620 3109 8709
3140 8714 3169 8615 3166 8615 3166 8616
3165 8616 3163 8618 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 0544Z 246DEG 61KT 3123 8692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21/CLLSpecial weather statement, Apr 3, 1:01 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
101 AM CDT Wed Apr 3 2024
ALZ057-058-030615-
Butler AL-Crenshaw AL-
101 AM CDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BUTLER AND CRENSHAW
COUNTIES THROUGH 115 AM CDT...
At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of McKenzie to 3 miles southwest
of Petrey. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood, and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for south central
Alabama.
&&
LAT...LON 3155 8664 3182 8650 3189 8618 3179 8620
3179 8615 3166 8615 3166 8616 3162 8618
3162 8615 3155 8615
TIME...MOT...LOC 0600Z 243DEG 49KT 3159 8654 3181 8623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLSpecial weather statement, Apr 3, 1:43 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
143 AM CDT Wed Apr 3 2024
ALZ056-058>060-FLZ203-205-030715-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
143 AM CDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CRENSHAW...EASTERN
ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHWESTERN OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES THROUGH 215 AM CDT...
At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andalusia to 15 miles northwest of Laurel
Hill to 11 miles southeast of Riverview. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, Opp, River Falls, Dozier, Heath, and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3095 8662 3089 8702 3110 8698 3124 8684
3131 8674 3135 8657 3149 8642 3150 8620
3105 8619
TIME...MOT...LOC 0643Z 248DEG 54KT 3132 8645 3110 8667 3096 8690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21/CLLSpecial weather statement, Apr 3, 2:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 AM CDT Wed Apr 3 2024
FLZ205-206-030815-
Okaloosa Inland FL-Okaloosa Coastal FL-
213 AM CDT Wed Apr 3 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OKALOOSA COUNTY THROUGH
315 AM CDT...
At 213 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Florala to 4 miles east of
Navarre Beach. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8688 3081 8639 3046 8639 3048 8628
3040 8628 3039 8629 3040 8630 3042 8631
3038 8633 3040 8639 3028 8639
TIME...MOT...LOC 0713Z 268DEG 22KT 3086 8632 3037 8679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:46 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 44 min |
| Apr 3, 12:11 AM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Apr 3, 12:27 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 33 min |
| Apr 3, 12:45 AM CDT | Special Weather Statement | MOB | Conecuh | 45 min |
| Apr 3, 1:01 AM CDT | Special Weather Statement | MOB | Crenshaw | 14 min |
| Apr 3, 1:08 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 37 min |
| Apr 3, 1:43 AM CDT | Special Weather Statement | MOB | Covington | 32 min |
| Apr 3, 2:41 AM CDT | Special Marine Warning | MOB | 20 min | |
| Apr 3, 2:56 AM CDT | Special Marine Warning | MOB | 41 min | |
| Apr 3, 3:35 AM CDT | Special Marine Warning | MOB | 68 min | |
| Apr 3, 4:52 AM CDT | Special Marine Warning | MOB | 48 min | |
| Apr 3, 5:40 AM CDT | Special Marine Warning | MOB | 38 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.